What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 25, 1:03 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 25, 1:03 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
203 PM CDT Sun Sep 25 2022
...New Long Term...
.SHORT TERM... /Issued 122 PM CDT Sun Sep 25 2022/
/Through Monday/
I held pretty close to the previous forecast with just minor
adjustments on frontal timing and areal configuration of 20-30%
coverage of showers and tstorms late today into tonight. Dry and
hot low levels will support inverted-V profiles below 800mb, so
any stronger storms will likely produce some erratic and gusty
surface winds. Lapse rates (instability) aloft isn't anything to
write home about and combined with fairly weak deep layer flow, I
do not expect any severe weather with any convective activity late
today and this evening.
The cold front can be seen via multiple sources (radar,
satellite, and surface obs) now moving into the immediate Red
River Valley and the Big Country. A pre-frontal trough was moving
into the I-20 corridor. These features were being supported by low
level cold advection/pressure rises across the Ozarks and High
Plains, as well as a shortwave moving toward the area in diffluent
northwest flow aloft. I did lower highs a couple of degrees
across North Texas due to all the mid- high cloud decks associated
with a shortwave lifting an area of better moisture within the
700mb-500mb layer per recent soundings.
Otherwise, much drier air arrives tonight on the heels of
occasionally gusty N-NE winds 10-15 mph. Some rural locales may
see Monday morning low temperatures in the mid-upper 50s, while
the rest see lower-mid 60s. The dry airmass will warm well into
the 80s, but the lower humidity will make being outdoors feel much
more pleasant. Lastly, continued curing of grasses and small
vegetation will combine with the at times brisk northeast winds
and low RH Monday afternoon for an elevated grass fire danger
across much of North and Central Texas.
05/Marty
&&
.LONG TERM... /NEW/
Update:
With no major changes in the long-term forecast, the previous
discussion remains relevant with this forecast package. Expect
northerly winds to shift back out of the south Tuesday night.
Tropical (soon to be hurricane) Ian will have an indirect effect
across North and Central Texas the latter half of the week with a
persistent north/northeasterly breeze keeping dew points low and
temperatures a few degrees below normal east of I-35.
Hernandez
Previous Discussion:
/Monday Night Onward/
The period begins with dry north-northwest flow aloft, an upper
level ridge building over the western CONUS, and an upper trough
digging across the Midwest and Northeast. Throughout the week, a
slightly cooler and notably drier airmass will continue to filter
southward through the region reinforced by cyclonic flow around
Tropical Storm Ian, expected to become Hurricane Ian, in the
eastern Gulf of Mexico. This pattern will remain supportive of a
large diurnal temperature range with mild and seasonable daytime
temperatures and cooler mornings enhanced by radiational cooling.
A backdoor cold front looks to deliver a reinforcing shot of dry
air late Wednesday into early Thursday, shaving an additional 3-5
degrees off daytime temperatures with highs generally in the low
to mid 80s Thursday and Friday.
Low temperatures will get progressively cooler through the week,
bottoming out Friday morning in the low to mid 50s. This may not
seem to be as dramatic a change as anticipated following the first
cold front of autumn but to put this into perspective, next
week's morning lows are the coolest temperatures we've had since
late May when the temperature last dipped below 60 degrees.
Additionally, fire weather concerns are likely to increase in
these forecasted dry conditions. Critically low relative humidity
(min RH as low as 15-20%) and occasionally breezy northerly winds
will contribute to a localized elevated grass fire danger,
especially in areas where extreme and exceptional drought
conditions are ongoing.
12
&&
.AVIATION... /Issued 122 PM CDT Sun Sep 25 2022/
/18z TAFs/
Challenges and concerns continue to be wind shifts with a pre-
frontal trough now moving through the D10 region and eventual
FROPA later today, as well as a brief 2-3 hr window for VCTS after
21z with the expected true FROPA as collaborated with CWSU ZFW and
other aviation partners. Currently, the surface cold front is
moving into the Red River Valley. Light W/NW sustained winds
around 5 kts, will shift N around 10 kts before 00z Monday, then
become NE overnight and on Tuesday. A few gusts between 15-20 kts
will be possible late tonight and Tuesday as well with DFW already
in N Flow.
05/Marty
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 66 87 63 88 63 / 20 0 0 0 0
Waco 66 89 58 91 60 / 30 0 0 0 0
Paris 60 86 57 86 58 / 5 0 0 0 0
Denton 60 87 57 88 60 / 10 0 0 0 0
McKinney 61 87 57 87 59 / 10 0 0 0 0
Dallas 67 88 64 88 64 / 20 0 0 0 0
Terrell 62 86 58 87 59 / 20 0 0 0 0
Corsicana 65 87 58 88 60 / 30 0 0 0 0
Temple 66 90 58 91 59 / 30 0 0 0 0
Mineral Wells 60 88 58 91 59 / 10 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 25, 1:32 PM CST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
232 PM CDT Sun Sep 25 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
232 PM CDT Sun Sep 25 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Strong storms will be possible this afternoon and evening. Gusty winds
and lightning will be the main threats.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 25, 1:21 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
221 PM CDT Sun Sep 25 2022
TXZ105-107-123-252000-
Hunt TX-Hopkins TX-Rains TX-
221 PM CDT Sun Sep 25 2022
...Strong thunderstorms will impact portions of southern Hunt,
southwestern Hopkins and Rains Counties through 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Caddo Mills to 6 miles west of Como. Movement
was south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Sulphur Springs, West Tawakoni, Quinlan, Emory, and
surrounding areas.
This includes Interstate 30 between mile markers 80 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 9545 3296 9566 3283 9565 3284 9629
3310 9630 3311 9552
TIME...MOT...LOC 1920Z 344DEG 13KT 3304 9622 3305 9559
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
30Special weather statement, Sep 25, 1:25 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
225 PM CDT Sun Sep 25 2022
TXZ107-252000-
Hopkins TX-
225 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of eastern Hopkins
County through 300 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, or 13 miles southwest of Hagansport, moving south at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Como, Pine Forest, Tira, Weaver, Flora, Cornersville, Dike and New
Birthright.
This includes Interstate 30 between mile markers 130 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9531 3296 9545 3329 9559 3328 9531
TIME...MOT...LOC 1924Z 344DEG 13KT 3317 9533
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30Special weather statement, Sep 25, 1:59 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
259 PM CDT Sun Sep 25 2022
TXZ105-121>123-252045-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-
259 PM CDT Sun Sep 25 2022
...Strong thunderstorms will impact portions of southwestern Hunt,
northeastern Kaufman, northwestern Van Zandt and Rains Counties
through 345 PM CDT...
At 257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Emory to 7 miles west of
Quinlan. Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrell, Wills Point, Grand Saline, Edgewood, Quinlan, Emory, and
surrounding areas.
This includes Interstate 20 between mile markers 499 and 517.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Tawakoni, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3261 9561 3263 9630 3294 9630 3296 9566
3272 9564 3272 9563
TIME...MOT...LOC 1957Z 012DEG 15KT 3289 9564 3287 9625
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, Sep 25, 2:11 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
311 PM CDT Sun Sep 25 2022
TXZ104-252045-
Collin TX-
311 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of southwestern Collin
County through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Allen, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plano, McKinney, Frisco, Richardson, Allen, Wylie, Sachse, Murphy,
Fairview, Lucas, Parker and St. Paul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3319 9660 3298 9654 3299 9679 3320 9684
TIME...MOT...LOC 2011Z 338DEG 13KT 3312 9670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Special weather statement, Sep 25, 2:49 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
349 PM CDT Sun Sep 25 2022
TXZ103-104-119-252115-
Collin TX-Denton TX-Dallas TX-
349 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of southeastern Denton,
southwestern Collin and northern Dallas Counties through 415 PM
CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plano, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dallas, Plano, Garland, Irving, McKinney, Carrollton, Frisco,
Richardson, Lewisville, Allen, Coppell, The Colony, Farmers Branch,
Addison, Hebron, Buckingham and Lewisville Lake.
This includes Interstate 35E between mile markers 439 and 445.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3315 9689 3315 9669 3290 9661 3290 9696
TIME...MOT...LOC 2048Z 357DEG 12KT 3307 9680
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
30Special weather statement, Sep 25, 2:53 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
353 PM CDT Sun Sep 25 2022
TXZ121-252130-
Kaufman TX-
353 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of southwestern Kaufman
County through 430 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kaufman, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kaufman, Crandall, Kemp, Grays Prairie, Cottonwood, Cedar Creek
Reservoir, Scurry, Oak Grove, Post Oak Bend City, Rosser, Oak Ridge,
Stubbs, Lively, Peeltown and Becker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3240 9618 3240 9644 3241 9644 3244 9648
3245 9648 3245 9650 3247 9650 3261 9647
3262 9626
TIME...MOT...LOC 2053Z 358DEG 10KT 3254 9637
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30